Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


adequate way of starting truvada/efavirenz
Aug 29, 2012

hi. quick question. i been taking truvada/efavirez for 3 months and everything is great, practically 0 side effects. But I do have a concern. I get my labs/meds/medical checkups from a NGO (the public health system in my country is very bad) so everytime I go for a medical checkup a different physician sees me. The physician that saw me the day I started taking the pills told me "take truvada in the morning, and efavirenz just before you go to sleep". So I did, that day I took efavirenz @10pm and next day truvada at @6am for the next two weeks.

Two weeks later I went again and a different physician saw me and asked me how I was taking my pills. When I told her she was surprised and said to me "no no! you have to take both at the same time!" Since that day I been taking both pills around 10 pm.

Now I'm worried that the first day I took the pills there were 8 hours I just had Efavirenz in my system and not Truvada. Are that 8 hours enough for the virus to generate resistance?

Also, I take my pills around 9:45-10:45 at night. Do I have to be very strict and take the pills always at the exactly the same time or is that 1 hour "window" OK?

Thanks! Sorry for the bad english and keep up the great work you're doing.

Response from Dr. Henry

There should not be a problem with modest changes in timing of doses-most patients take Truvada and efavirenz at the same time (similar to taking the combine pill Atripla). A 1 hour window separating the doses would be fine as well. KH



Previous
Any experience with Meniere's Disease and HIV?
Next
Tingling in left outside leg

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement